Alert archive / Arkansas / Special Weather Statements in 2021

Special Weather Statement, NWS Shreveport, LA

October 12, 2021Union County, Arkansas

NWS Shreveport, LA issued this special weather statement at Oct 12, 2021, 4:13 PM CDT for Union County, Arkansas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 12, 2021, 4:13 PM CDT (21:13 UTC)
Expired
Oct 12, 2021, 5:15 PM CDT
In force
62 min
Issued by
NWS Shreveport, LA
Hail
0.50 in
Wind
40

County Union County, AR

The radar

The Shreveport radar (KSHV), 131 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2021-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2021-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1480 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

122 
WWUS84 KSHV 122113
SPSSHV

Special Weather Statement
National Weather Service Shreveport LA
413 PM CDT Tue Oct 12 2021
 
ARZ073-122215-
Union AR-
413 PM CDT Tue Oct 12 2021

...A strong thunderstorm will impact portions of southwestern Union
County through 515 PM CDT...

At 412 PM CDT, Doppler radar was tracking a strong thunderstorm near
Junction City, moving northeast at 20 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
El Dorado, Wesson, Newell, Hillsboro, Three Creeks and Catesville. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3312 9245 3301 9280 3302 9286 3310 9292
      3330 9260
TIME...MOT...LOC 2112Z 235DEG 15KT 3305 9278 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

$$

19

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Oct 12, 2:03 PM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, Oct 12, 2:03 PM CDT, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
203 PM CDT Tue Oct 12 2021

.SHORT TERM.../Tonight through Wednesday Night/

Southwest flow to prevail aloft allowing for mostly cloudy skies
areawide and increased rain chances mainly across southeast
Oklahoma, northeast Texas and southwest Arkansas tonight. The
main catalyst for ongoing convection will be a weak frontal
boundary that will linger across central and east Texas into
southeast Oklahoma through Wednesday night. Highest rain totals
through the short term period could approach one and half to two
inches through Wednesday night. Considering that most areas across
northeast Texas and southeast Oklahoma are abnormally dry, the
flash flood risk remains fairly low and thus no headlines will be
issued at this time.

South winds to increase overnight into Wednesday as pressure
gradient becomes more enhanced areawide. Could see Lake Wind
Advisory criteria winds of near 20 mph on Wednesday across mainly
east Texas with lesser amounts elsewhere.

Otherwise, temperatures to range from highs in the 80s on
Wednesday with lows around 70 both tonight and Wednesday night.
/05/

.LONG TERM.../Thursday through Tuesday/

Starting 12z Thursday...Upper level pattern as we start the day
Thursday will feature ridging across the southeast CONUS, with a
closed low shifting north into south central Canada. This upper low
is currently over the Four Corners Region and has been bringing
potentially record low temps and snow to portions of the Rocky
Mountains as well as strong winds to portions of California. This
trough will extend to the south, almost encompassing the entire
western half of the CONUS. This pattern will keep our area in
southwest flow aloft. In addition, remnants of what is now Hurricane
Pamela off the west-central coast of Mexico today, will have made it
into central Texas by Thursday morning.

Rain should be ongoing across portions of the region as we wake up
Thursday morning with the best chances coming for areas along and
northwest of a line from Lufkin Texas to Texarkana. Rain chances
will then begin to slide a little more eastward through the day
Thursday as the aforementioned ridge moves slightly eastward. With
the influence of the southwest flow aloft and the remnants of
Pamela, we could see some locally heavy rain across our far western
zones of east Texas as well as our far northwest zones of southeast
Oklahoma. Our partners and the Weather Prediction Center currently
have a Marginal Risk on Thursday for excessive rainfall. There will
be some chance for some flash flooding to occur in these areas and a
chance for some Flood products to be issued as well so stay tuned
for that.

Rain chances will become more widespread across the region by Friday
as the upper ridge begins to flatten out and shift further eastward.
This will allow the upper trough and an associated cold front to
push eastward through the Southern Plains and eventually through our
region by late Friday evening. Behind the passing front we will see
some dry conditions move in across the region as high pressure
settles into the area. As for temperatures, afternoon highs on
Thursday and Friday will remain around 5-10 degrees above normal
across much of the area with temperatures ranging from the upper 70s
to upper 80s from north to south respectfully. You might want to sit
down before you read this next part...coming Saturday to an area
near you, temperatures will fall below normal...yup you heard that
right below normal. Afternoon highs on Saturday will range from the
upper 60s across our far northern zones to the mid 70s across our
southern zones. If you are out late Saturday night or happen to be
up early Sunday morning you may want to grab a light jacket as
temperatures are expected to fall into the lower to upper 40s
Saturday night across the region. Temperatures will return to more
seasonable normals by the start of next week. /33/

&&

.PREV DISCUSSION... /issued 1225 PM CDT Tue Oct 12 2021/

AVIATION...
A warm front moving north through the region will bring scattered
convection to the I-20 terminal sites including  TXK/ELD through
this afternoon. Winds to become south up to 5 knots behind the
front overnight with ceilings falling to MVFR/IFR across most
terminal sites. Winds to increase to 10 to 15 knots with higher
gusts across the east Texas terminal sites on Wednesday.
Otherwise, Ceilings to gradually lift to VFR by late morning
Wednesday. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  72  87  71  85 /  20  10  20  50
MLU  70  89  70  88 /  10   0   0  20
DEQ  68  81  67  79 /  40  50  70  70
TXK  72  85  71  82 /  20  30  50  60
ELD  68  86  67  83 /  10   0  10  40
TYR  73  86  70  80 /  30  40  60  60
GGG  70  88  69  83 /  20  20  40  60
LFK  71  89  70  87 /  10  10  20  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

05/33
Hazardous weather outlook, Oct 12, 1:27 PM CDT, 2 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
127 PM CDT Tue Oct 12 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-131830-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
127 PM CDT Tue Oct 12 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Rain chances will return across the region this afternoon as
yesterday's cool front returns northward as a warm front. Can't
rule out an isolated strong to severe storm across SE Oklahoma and
portions of East Texas, north of the Interstate 30 corridor, this
afternoon. Large hail and damaging winds are the primary threat.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Rain chances will remain in the forecast through the remainder of
the work week as pacific moisture, along with the remnants of
Tropical Cyclone Pamela, move across the region in southwest flow
ahead of another cool front expected to move through the region
on Friday. The best chances for rain on Wednesday and Thursday
will remain northwest of a line from Lufkin Texas to Texarkana
Arkansas, with heavy rainfall and some isolated flash flooding
possible in these areas. No additional hazards are expected at
this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators and storm spotters will not be needed through tonight.

In the hours before

Special weather statement, Oct 12, 4:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
413 PM CDT Tue Oct 12 2021

ARZ073-122215-
Union AR-
413 PM CDT Tue Oct 12 2021

...A strong thunderstorm will impact portions of southwestern Union
County through 515 PM CDT...

At 412 PM CDT, Doppler radar was tracking a strong thunderstorm near
Junction City, moving northeast at 20 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
El Dorado, Wesson, Newell, Hillsboro, Three Creeks and Catesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3312 9245 3301 9280 3302 9286 3310 9292
      3330 9260
TIME...MOT...LOC 2112Z 235DEG 15KT 3305 9278

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

19

Nearby

Special Weather Statements in Arkansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.